Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 22, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at May 31, 2021, 3:08 PM CDT for Cherokee County, Oklahoma. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 3:08 PM CDT (20:08 UTC)
- Expired
- Jun 2, 2021, 9:21 AM CDT
- In force
- 42 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 8.56 ft at Jun 2, 2021, 4:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
448
WGUS84 KTSA 312008
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
308 PM CDT Mon May 31 2021
...The National Weather Service in Tulsa has issued a Flood Advisory
for the following rivers in Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-010815-
/O.NEW.KTSA.FL.Y.0022.210531T2008Z-210605T0000Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
308 PM CDT Mon May 31 2021
The National Weather Service in Tulsa has issued a
* Flood Advisory for
the Illinois River near Tahlequah.
* From this afternoon to Friday evening.
* At 2:30 PM CDT Monday the stage was 7.2 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 10.9 feet
early Thursday morning.
* Impact...At 11.0 feet, minor flooding occurs from near Hanging
Rock downstream towards Tahlequah. Floating the river is too
hazardous due to strong turbulence.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
RBD6 follow-up statements
970
WGUS84 KTSA 010243
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
943 PM CDT Mon May 31 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-011445-
/O.CON.KTSA.FL.Y.0022.000000T0000Z-210605T0000Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 PM CDT Mon May 31 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Illinois River near Tahlequah.
* Until Friday evening.
* At 9:30 PM CDT Monday the stage was 7.1 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 10.9 feet
early Thursday morning.
* Impact...At 11.0 feet, minor flooding occurs from near Hanging
Rock downstream towards Tahlequah. Floating the river is too
hazardous due to strong turbulence.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
RBD665
WGUS84 KTSA 010720
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
220 AM CDT Tue Jun 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
Illinois River at Chewey affecting Adair, Cherokee and Delaware
Counties.
OKC021-011930-
/O.EXT.KTSA.FL.Y.0022.000000T0000Z-210604T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
220 AM CDT Tue Jun 1 2021
...The Flood Advisory is now in effect until Friday morning...
The Flood Advisory continues for
the Illinois River near Tahlequah.
* Until Friday morning.
* At 1:30 AM CDT Tuesday the stage was 7.1 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 10.1 feet
early Thursday morning. The river is then expected to fall below
action stage by late Thursday night.
* Impact...At 11.0 feet, minor flooding occurs from near Hanging
Rock downstream towards Tahlequah. Floating the river is too
hazardous due to strong turbulence.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
OKC001-021-041-011930-
/O.CON.KTSA.FL.Y.0023.000000T0000Z-210603T1800Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
220 AM CDT Tue Jun 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Illinois River at Chewey.
* Until early Thursday afternoon.
* At 1:15 AM CDT Tuesday the stage was 5.9 feet.
* Action stage is 9.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to a crest of 9.3 feet
tomorrow evening. The river will then fall below action stage by
early Wednesday morning.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases due to strong turbulence.
&&
LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487
$$
Snider164
WGUS84 KTSA 011456
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
956 AM CDT Tue Jun 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-020300-
/O.CON.KTSA.FL.Y.0022.000000T0000Z-210604T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT Tue Jun 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Illinois River near Tahlequah.
* Until Friday morning.
* At 9:30 AM CDT Tuesday the stage was 7.0 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.0 feet
early Thursday afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases at and above 9.5 feet.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
RJS039
WGUS84 KTSA 011907
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
207 PM CDT Tue Jun 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-020715-
/O.CON.KTSA.FL.Y.0022.000000T0000Z-210604T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 PM CDT Tue Jun 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Illinois River near Tahlequah.
* Until Friday morning.
* At 1:30 PM CDT Tuesday the stage was 7.0 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.0 feet
early Thursday afternoon. The river is forecast to fall below 8.0
feet Friday afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases at and above 9.5 feet.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$221
WGUS84 KTSA 020120
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
820 PM CDT Tue Jun 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-021330-
/O.EXT.KTSA.FL.Y.0022.000000T0000Z-210604T0000Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
820 PM CDT Tue Jun 1 2021
...The Flood Advisory is now in effect until Thursday evening...
The Flood Advisory continues for
the Illinois River near Tahlequah.
* Until Thursday evening.
* At 7:30 PM CDT Tuesday the stage was 7.0 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.0 feet
early Thursday morning.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases at and above 9.5 feet.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
RBD858
WGUS84 KTSA 021421
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
921 AM CDT Wed Jun 2 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-021530-
/O.CAN.KTSA.FL.Y.0022.000000T0000Z-210602T1421Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 AM CDT Wed Jun 2 2021
...The Flood Advisory for the Illinois River near Tahlequah has been
cancelled...
The Flood Advisory is cancelled for
the Illinois River near Tahlequah.
* At 8:30 AM CDT Wednesday the stage was 7.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 8.7 feet
tomorrow morning and remain near 8.7 feet through tomorrow
afternoon and then begin to fall. The river is forecast to fall
below 8.0 feet by early Friday morning.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 31, 2:01 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 31, 2:01 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
201 PM CDT Mon May 31 2021
.DISCUSSION...
The main concern is the potential for locally heavy rain and
flooding tonight into Tuesday morning.
Radar mosaic shows a pretty obvious spin in the atmosphere over
western OK, likely a remnant MCV from previous convection. To the
south of the Red River, a small complex of storms is ongoing over
western north TX, and is expected to evolve into a larger scale
MCS and sweep east and south roughly along the surface warm front.
To the north of this tonight across our area, the HRRR has been
fairly consistent in showing an axis of showers and storms setting
up near or south of the I-44 corridor in NE OK and spreading into
NW AR toward Tuesday morning, near the elevated warm front and in
advance of the low/MCV moving east from western OK. Locally heavy
rainfall is possible and could lead to flooding, especially if
some training occurs. Some flood threat may also extend down into
southeast OK and west central AR Tuesday morning, though
confidence is lower in these areas. For the afternoon update, some
counties north of I-44 have been removed from the watch and some
counties to the south and east have been added, in coordination
with neighboring offices.
There will be a narrow window for severe potential on Tuesday in
advance of a weak surface low across far southeast OK. Damaging
winds would be the primary threat. The threat is limited in our
area due to unfavorable overlap of forcing and instability (coming
thru during the earlier part of the day).
A broad and weak upper trough slides across Wednesday, with
rain/storm chances decreasing for the latter part of the week. A
slow moving upper low lifting up from the south will spread higher
rain/storm chances in by the latter part of next weekend, which
could persist into the early part of the following week.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 71 59 78 / 90 40 20 20
FSM 62 75 62 79 / 90 80 50 30
MLC 63 73 59 78 / 80 70 30 20
BVO 58 69 57 76 / 80 30 20 30
FYV 57 71 57 74 / 90 80 50 40
BYV 57 66 59 73 / 100 90 60 40
MKO 61 70 59 76 / 90 60 30 20
MIO 58 68 57 74 / 90 50 30 30
F10 61 71 58 76 / 90 40 30 20
HHW 65 76 62 79 / 80 80 40 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ049-053-057-058-
060>076.
AR...Flood Watch through Tuesday morning for ARZ001-002-010-011-019-
020-029.
&&
LONG TERM....30Hazardous weather outlook, May 31, 1:22 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 122 PM CDT Mon May 31 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 122 PM CDT Mon May 31 2021 ...Flood Watch in Effect From 1PM Today Through Tomorrow Morning... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Mainly This Evening. DISCUSSION... An area of rain with a few embedded thunderstorms will continue to move into eastern Oklahoma this morning. A small-scale disturbance moving across central Oklahoma this morning will continue to produce showers and a few thunderstorms today as it slowly pushes east. This feature will increase low level wind shear across the area and if enough instability can develop, there will be a non-zero chance of a brief weak tornado across far southeast Oklahoma this afternoon. A second wave of rain and thunderstorms will develop this evening and overnight across eastern Oklahoma. The heaviest rain is expected to fall along and near Interstate 44 where enhanced lift will allow for stronger showers and storms to develop. Rainfall rates of 1 inch per hour will be common within the strongest showers and storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Heavy rainfall in the form of showers and storms will continue into early Tuesday as a surface low pressure moves west to east across southeastern Oklahoma. Storms ahead of the low across far southeast Oklahoma and west-central Arkansas may be strong to marginally severe with damaging wind gusts the main severe concern. Locally heavy rainfall will continue to exacerbate the potential for flooding. Additional rounds of showers and storms are expected to continue for at least parts of the area from Wednesday through the weekend. Organized severe weather is not expected though an isolated strong to marginally severe storm or two will be possible. If you have any outdoor plans or activities scheduled for Memorial Day, keep an eye on the forecast and have a plan that includes seeking shelter from lightning and moving to higher ground if storms and heavy rainfall move into your location. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:55 AM CDT | Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 31 hr |
| May 31, 3:08 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 19 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.